MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW EXT DWELL CATH DEVICE 22GAX6CM; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW EXT DWELL CATH DEVICE 22GAX6CM; CATHETER INTRAVASCULAR THERAPE
Model Number IPN920648
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Infiltration into Tissue (1931); Pain (1994); Foreign Body In Patient (2687)
Date of Event 05/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn # (b)(4).Medwatch report #: mw5117916.
 
Event or Problem Description
It was reported the customer states that 22g 6cm was put in "small vein near radial artery" on approximatley (b)(6) or (b)(6).The user believes potassium was put through the cathter.The patient complained and they noted the catheter infiltrated.Upon removal of catheter they thought a piece of the catheter broke off and an x-ray was taken.A vascular surgeon was called and successfully removed the piece of catheter.The patient was reported to be "fine" and discharged per customer.Medwatch report received states: "on (b)(6) 2023 a six cm long peripheral iv (piv) was inserted at 20:30, and on (b)(6) 2023 at 21:55 the piv was removed due to reported pain at site.When piv removed, only 1 cm remaining.Physicians were notified and exam / diagnostics performed.Surgery performed on (b)(6) 2023 for removal of the retained iv catheter.".
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.The instructions for use (ifu) provided with this kit warns the user, "avoid kinking or obstructing the catheter system during pressure injection to reduce risk of catheter failure.Discontinue pressure injection at first sign of infiltration/extravasation." the ifu also cautions the user "some disinf ectants used at catheter insertion site contain solvents which can weaken the catheter material.Alcohol, acetone, and polyethylene glycol can weaken the structure of polyurethane materials.These agents may also weaken the adhesive bond between catheter stabilization device and skin." a device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported the customer states that 22g 6cm was put in "small vein near radial artery" on approximatley 5/16 or 5/19.The user believes potassium was put through the cathter.The patient complained and they noted the catheter infiltrated.Upon removal of catheter they thought a piece of the catheter broke off and an x-ray was taken.A vascular surgeon was called and successfully removed the piece of catheter.The patient was reported to be "fine" and discharged per customer.Medwatch report received states: "on (b)(6) 2023 a six cm long peripheral iv (piv) was inserted at 20:30, and on (b)(6) 2023 at 21:55 the piv was removed due to reported pain at site.When piv removed, only 1 cm remaining.Physicians were notified and exam / diagnostics performed.Surgery performed on (b)(6) 2023 for removal of the retained iv catheter.".

Brand Name
ARROW EXT DWELL CATH DEVICE 22GAX6CM
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17151557
Report Number9680794-2023-00412
Device Sequence Number3929105
Product Code FOZ
UDI-Device Identifier10801902132915
UDI-Public10801902132915
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151513
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberIPN920648
Device Catalogue NumberEDC-00622
Device Lot Number14F23A0072
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2023
Supplement Date Received by Manufacturer07/11/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown